|Caution with Fluoroquinolone Antibiotics
|Page 1 of 1|
|Author:||Badri [ 25 Aug 2016 23:45 ]|
|Post subject:||Caution with Fluoroquinolone Antibiotics|
Dr Srini from Cuddalore writes:
The US Food and Drug Administration has updated labeling for fluoroquinolone antibiotics to warn against their use in patients with acute bacterial sinusitis, acute exacerbation of chronic bronchitis, and uncomplicated urinary tract infections, unless those patients have no other treatment options.
The new labeling strengthens warnings about the risks for disabling and potentially permanent adverse effects including tendonitis and tendon rupture, central nervous system effects, myasthenia gravis exacerbation, peripheral neuropathy, prolongation of the QT interval, torsades de pointes, and phototoxicity. These effects can occur hours to weeks after exposure and can occur together. FDA released a drug safety communication on May 12, 2016, saying that clinicians should reserve fluoroquinolones for patients with sinusitis, bronchitis, and uncomplicated urinary tract infections who have no other treatment options, because of the potential for these devastating adverse effects.
The benefits of fluoroquinolone antibiotics outweigh the risks in patients with certain serious bacterial infections, including anthrax, plague, and bacterial pneumonia, and they should continue to be available for those patients, the FDA said in the news release.
|Page 1 of 1||All times are UTC + 5:30 hours [ DST ]|
|Powered by phpBB® Forum Software © phpBB Group